Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 24, 2004, 1:01 PM CDT for Panola County, Texas; Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2004, 1:01 PM CDT (18:01 UTC)
- Expired
- Sep 24, 2004, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Caddo Parish, LA, Panola County, TX
The radar
The Shreveport radar (KSHV), 29 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 241805
FFWSHV
LAC017-TXC365-242200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CDT FRI SEP 24 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PANOLA COUNTY IN NORTHEAST TEXAS
CADDO PARISH IN NORTHWEST LOUISIANA
* UNTIL 500 PM CDT
* AT 1256 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM THUNDERSTORMS NEAR CARTHAGE AND ALSO
OVER THE WEST PART OF SHREVEPORT. OVER 6 INCHES OF RAIN HAS
OCCURRED IN NORTH PANOLA COUNTY TEXAS...AND OVER 3 INCHES OF RAIN
HAS OCCURRED NEAR GREENWOOD LOUISIANA.
* THE THUNDERSTORM PRODUCING HEAVY RAIN WILL BE...
OVER PANOLA COUNTY AND CADDO PARISHES
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
PANOLA COUNTY IN NORTHEAST TEXAS...
CADDO PARISH IN NORTHWEST LOUISIANA...
UNTIL 500 PM CDT.
LAT...LON 3202 9443 3238 9370 3289 9391 3264 9402
3239 9398 3231 9447
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 1:00 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 24, 1:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 100 PM CDT FRI SEP 24 2004 .DISCUSSION... PERSISTENT HEAVY RAINFALL CONTINUES ACROSS NORTHEAST TEXAS NORTH OF IVANS CENTER OF CIRCULATION...JUST TO THE SOUTH OF LUFKIN TEXAS. WIDESPREAD TWO TO THREE INCH RAIN TOTALS HAVE FALLEN ACROSS PORTIONS OF NORTHEAST TEXAS WITH A GAUGE SITE NEAR LUFKIN TEXAS WITH OVER 8 INCHES SINCE 700 AM THIS MORNING. WITH THE HEAVY RAINFALL CONTINUING... HAVE ISSUED A FFA FOR OUR SOUTHERN TWO THIRDS OF NORTHEAST TEXAS AND OUR WESTERN HALF OF NORTHWEST LOUISIANA. MORE ON THIS INCREASING FLOODING THREAT IN THE AFTERNOON DISCUSSION. UPDATED ZONES ALREADY SENT...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 81 66 83 63 / 80 60 50 20 MLU 85 67 85 63 / 40 40 50 20 TXK 83 65 83 61 / 50 50 50 20 TYR 80 66 82 63 / 80 70 50 20 LFK 80 68 84 65 / 80 70 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...FFA IN EFFECT THROUGH TONIGHT...LAZ001>003-010-011-017-018- OK...NONE. TX...FFA IN EFFECT THROUGH TONIGHT...TXZ108>112-124>126-136>138- 149>153-165>167- && 13
Hazardous weather outlook, Sep 24, 12:00 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI SEP 24 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF EAST CENTRAL AND NORTHEAST TEXAS...AS WELL AS EXTREME NORTHWEST LOUISIANA THIS AFTERNOON INTO TONIGHT. RAINFALL WILL BE HEAVY AT TIMES...ESPECIALLY ACROSS THE PINEY WOODS OF NORTHEAST TEXAS...CLOSER TO THE REMNANTS OF IVAN. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE ACROSS NORTHEAST TEXAS AND EXTREME NORTHWEST LOUISIANA WITH ISOLATED HIGHER AMOUNTS OF 5 TO 6 INCHES POSSIBLE THROUGH TONIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... RAIN AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF IVAN WILL BEGIN TO TAPER OFF OVER THE LOWER HALF OF EAST TEXAS AND NORTH LOUISIANA EARLY SATURDAY...BUT CONTINUE OVER THE NORTHERN HALF OF EAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS IN ASSOCIATION WITH A COLD FRONT MOVING SOUTH ACROSS THE REGION. BY LATE SATURDAY RAIN CHANCES TAPER OFF OVER NORTHEAST TEXAS ...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...DELAYING UNTIL SATURDAY NIGHT FOR NORTH LOUISIANA AS THE FRONT DRIFTS SOUTH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Sep 24, 11:33 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 AM CDT FRI SEP 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1114 AM FLASH FLOOD LUFKIN 31.33N 94.73W
09/24/2004 ANGELINA TX TRAINED SPOTTER
STREET FLOODING IN THE CITY OF LUFKIN.
1125 AM FLASH FLOOD LUFKIN 31.33N 94.73W
09/24/2004 ANGELINA TX LAW ENFORCEMENT
POLICE IN LUFKIN REPORT STREETS BEING CLOSED DUE TO
FLOODING.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 11:14 AM CDT | Flash Flood Warning | SHV | Angelina | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.